Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 320, NWS Pueblo, CO

October 20, 2024Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 20, 2024, 11:43 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2024, 11:43 PM MDT (05:43 UTC)
Expired
Oct 21, 2024, 12:15 AM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WUUS55 KPUB 210543
SVRPUB
COC011-061-099-210615-
/O.NEW.KPUB.SV.W.0320.241021T0543Z-241021T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1143 PM MDT Sun Oct 20 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Prowers County in southeastern Colorado...
  Southeastern Kiowa County in southeastern Colorado...
  Northeastern Bent County in southeastern Colorado...

* Until 1215 AM MDT.

* At 1143 PM MDT, a severe thunderstorm was located 9 miles southwest
  of Lamar, moving northeast at 55 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Lamar, Granada, Wiley, McClave, Bristol, Hasty, Queens Reservoir,
  John Martin Reservoir, and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3773 10285 3811 10299 3844 10244 3829 10234
      3796 10226
TIME...MOT...LOC 0543Z 223DEG 49KT 3800 10276 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam
2 follow-up statements
789 
WWUS55 KPUB 210555
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1155 PM MDT Sun Oct 20 2024

COC011-061-099-210615-
/O.CON.KPUB.SV.W.0320.000000T0000Z-241021T0615Z/
Prowers CO-Kiowa CO-Bent CO-
1155 PM MDT Sun Oct 20 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT
FOR NORTHWESTERN PROWERS...SOUTHEASTERN KIOWA AND NORTHEASTERN BENT
COUNTIES...

At 1155 PM MDT, a severe thunderstorm was located near Wiley, or near
Lamar, moving northeast at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Lamar, Granada, Wiley, Bristol, and Queens Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3777 10275 3819 10286 3844 10244 3829 10234
      3796 10226
TIME...MOT...LOC 0555Z 215DEG 43KT 3811 10271 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam
048 
WWUS55 KPUB 210615
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1215 AM MDT Mon Oct 21 2024

COC011-061-099-210625-
/O.EXP.KPUB.SV.W.0320.000000T0000Z-241021T0615Z/
Prowers CO-Kiowa CO-Bent CO-
1215 AM MDT Mon Oct 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS...
SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

&&

LAT...LON 3777 10275 3819 10286 3844 10244 3829 10234
      3796 10226
TIME...MOT...LOC 0615Z 223DEG 49KT 3830 10249 

$$

EP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 11:26 PM MDT, 17 minutes earlier. Its key messages:

  • Rounds of rain and snow showers continue tonight and end from southwest to northeast Monday morning.
  • A few strong to severe thunderstorms possible across the southeast plains through the overnight hours.
  • Warm and dry weather returns through the week.
Area forecast discussion, Oct 20, 11:26 PM MDT, 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1126 PM MDT Sun Oct 20 2024

.KEY MESSAGES...

- Rounds of rain and snow showers continue tonight and end from
  southwest to northeast Monday morning.

- A few strong to severe thunderstorms possible across the
  southeast plains through the overnight hours.

- Warm and dry weather returns through the week.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 232 PM MDT Sun Oct 20 2024

Upper low approaching the 4 Corners Region this afternoon is
spreading the next round of showers and thunderstorms into the
mountains and southern portions of the southeast plains as lapse
rates steepen with the approach of the cold air aloft. Have already
seen some convective snow bursts across the southwest mountains with
additional satellite enhancement ongoing across northern NM with
additional convection headed northward.  Heaviest snow for the
mountains will shift from southwest to northeast through this
evening bringing a quick burst of locally heavy snow to the higher
Sangre De Cristo mountains and Sawatch and Mosquito Ranges. Peak
amounts just hitting the low end of advisory numbers.  Snow levels
remain high, but could drop to around 9500 feet or a little lower
with diabatic cooling under the heavier precipitation. Overall,
getting around 3-6 inches.  With best orographic enhancement
favoring the southwest mountains, will keep highlights going for
this region through 03z.  Elsewhere, snow could be heavy, but likely
too brief to warrant highlights.  Rain and snow showers will quickly
come to an end before midnight for most areas in and near the
mountains.

Across the plains, still monitoring for the potential for one or two
strong to severe thunderstorms mainly south of highway 50 and east
of the I-25 corridor.  Given the cooling aloft moving in from the
west, can't really rule out small hail with any of the stronger
cores across southern CO this afternoon and evening.  Deep layer
shears are best across central and western portions of the forecast
area, initially in closer proximity to the upper low and attendant
upper jet. Effective shears are running around 40-50 kts with CAPE
up to 1500 J/kg, maximized across the southeast plains where dew
points have climbed into the mid 50s.  As the upper jet ejects
northeastward, shears will increase across the remainder of the
southeast plains through the evening and overnight with lapse rates
steepening aloft into the overnight hours due to upper level cooling
from the upper low. We may maintain CAPE values of around 1000 J/kg
into the overnight hours and not much of a cap or surface inversion,
and some CAMs (HRRR) show the potential for strong to marginally
severe thunderstorms developing into the late evening and early
overnight hours before waning as main activity shifts eastward.
Other CAMs models (NamNest) are not as enthused with convective
strengths.  Either way, radar will be monitored closely with hail to
around the size of quarters and wind gusts to 50 mph the primary
risks prior to 06-07z.

Upper low will lift northeast from south central CO into southern NE
by Monday evening.  This will keep snow continuing across the
Sawatch and Mosquito ranges Monday morning with the potential for
some showers spreading southward into the Pikes Peak region briefly
Monday morning.  Wrap around band diminishes quickly Monday morning
and snow across the higher areas of the central mountains remains
limited.  So no additional highlights have been issued, but trends
will be monitored closely as amounts could cross over into low end
advisory levels if the deformation band becomes better developed.
Snow levels will drop into the pass levels though heaviest snow will
stay confined to Cottonwood pass and points northward. Otherwise,
winds will increase as the upper low departs, and we could see some
localized 40-50 mph gusts along the lower slopes of the Sangres and
into the wind prone portions of the I-25 corridor. Fortunately,
humidity levels remain too high and fuels likely too wet for fire
weather concerns. Winds will decrease into the afternoon with
temperatures rebounding into the 60s and low 70s across the lower
elevations with a mix of 30s-50s for the mountain and valleys.
-KT

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 232 PM MDT Sun Oct 20 2024

Model data for the upcoming work week and into early next week
weekend has been consistent with rebuilding an upper level ridge
behind this weekends parting system, keeping modest and mainly dry
west to northwest flow in place across the Central Rockies, as a few
embedded waves translate across the Pacific Northwest through the
Northern Tier. This will keep mainly dry weather in place along with
high temperatures at to slightly above seasonal levels through the
week, along with no expected widespread freezing or subfreezing
temperatures on the horizon across the plains. The embedded
waves translating across the Northern Tier will bring brief cool
downs with backdoor fronts across the Plains on Wednesday and
possibly on Saturday.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1111 PM MDT Sun Oct 20 2024

At KCOS, VFR the next 24 hrs. Overnight convection will stay
east of the terminal, with just a brief window for a vcsh
14z-18z Mon morning as a few light showers wrap around the
departing upper low. Surface winds will be light and erratic
through 14z (and will keep a wind shear group overnight), before
shifting to the nw and becoming gusty (g30kts) through the day
into early Mon evening.

At KPUB, VFR the next 24 hrs. Overnight convection will remain
east of the terminal, while Mon morning wrap around showers
should stay to the north. Winds will be light wly overnight
(will cary a wind shear group overnight here as well), before
shifting to the nw and becoming gusty (g30kts) after 16z. Winds
then diminish 22z-00z as upper low pulls away.

At KALS, surface winds have become light enough that there will
be a window for fog from 08z-15z, though confidence in IFR vis
is rather low given stronger winds aloft potentially mixing at
times. Once any fog lifts expect VFR conditions for the
remainder of the day Mon, with nw winds 10-15 kts.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...PETERSEN
Hazardous weather outlook, Oct 20, 11:03 AM MDT, 12 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1103 AM MDT Sun Oct 20 2024

COZ058>089-093>099-211715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1103 AM MDT Sun Oct 20 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This afternoon and Tonight

Thunderstorms, some strong, are likely from late afternoon into
the evening hours across all of the plains. The storms will have
the potential to produce wind gusts to 40 to 50 mph and small
hail. One or two of the storms may become marginally severe, and
produce wind gusts to 60 mph and hail up to one inch. The
strongest storms over the plains are expected to develop south of
highway 50.

The thunderstorm activity over the plains this afternoon will be
isolated, but will become more widespread this evening as a broken
line of storms push across the plains.

This thunderstorm activity will be associated with an upper level
low which will push across the region during the evening hours.

Over the mountains, snow showers, some intense, will continue
this afternoon into tonight, The heaviest snow will fall along
the Continental Divide late this afternoon and overnight, where
several inches of accumulation are likely by early Monday morning.
Over the remaining mountains, accumulations will be lighter, with
2 to 4 inches possible. Isolated thunderstorm will also be
possible this afternoon and overnight, bringing a risk of cloud to
ground lightning, gusty winds to 45 mph and a brief period of
very heavy snow down to much lower elevations. Graupel and small
hail will be possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Light snow showers are expected Monday morning along the central and
Rampart Mountains, with totals less than 2 inches. Additionally,
rain showers are expected over the eastern plains, with embedded
weak thunderstorms, Monday morning as well. Any precipitation
present Monday morning is anticipated to dissipate during the early
to mid afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

Hodanish

In the hours before

Special weather statement, Oct 20, 8:00 PM MDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
800 PM MDT Sun Oct 20 2024

COZ086>088-210230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
800 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 830 PM
MDT...

At 800 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Walsenburg, or 27 miles north of Trinidad, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central
Huerfano, north central Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3744 10454 3753 10474 3805 10442 3792 10413
TIME...MOT...LOC 0200Z 210DEG 49KT 3756 10460

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Oct 20, 9:21 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
921 PM MDT Sun Oct 20 2024

COZ089-093-095-210345-
Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
921 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO...WEST
CENTRAL KIOWA AND CROWLEY COUNTIES THROUGH 945 PM MDT...

At 920 PM MDT, Doppler radar was tracking a strong thunderstorm over
Crowley, or 20 miles northwest of La Junta, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ordway, Manzanola, Olney Springs, Sugar City, and Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3849 10326 3798 10384 3816 10402 3852 10378
      3852 10351 3853 10350 3853 10338
TIME...MOT...LOC 0320Z 220DEG 40KT 3818 10382

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Oct 20, 9:27 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
927 PM MDT Sun Oct 20 2024

COZ093-094-097-210400-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
927 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO...
NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 1000
PM MDT...

At 927 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Thatcher, or 36 miles south of La Junta, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3736 10370 3745 10386 3785 10358 3767 10328
TIME...MOT...LOC 0327Z 214DEG 35KT 3746 10371

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Oct 20, 10:00 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1000 PM MDT Sun Oct 20 2024

COZ093-094-097-210430-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
1000 PM MDT Sun Oct 20 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO...
NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 1030
PM MDT...

At 959 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Higbee, or 20 miles south of
North La Junta, moving northeast at 45 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3757 10347 3769 10362 3798 10342 3787 10301
TIME...MOT...LOC 0359Z 217DEG 40KT 3769 10350

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

kam
Special weather statement, Oct 20, 10:23 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1023 PM MDT Sun Oct 20 2024

COZ074-088-089-093>095-097-099-210515-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1023 PM MDT Sun Oct 20 2024

...STRONG THUNDERSTORMS WILL IMPACT OTERO...NORTHWESTERN BACA...
WESTERN KIOWA...EASTERN LAS ANIMAS...SOUTHEASTERN CROWLEY AND BENT
COUNTIES THROUGH 1115 PM MDT...

At 1021 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Arlington to 11 miles southwest
of Higbee to 6 miles north of Trinchera. Movement was northeast at 95
mph.

HAZARD...Wind gusts of 50 to 55 mph, half inch hail and locally
         heavy rainfall that could lead to flash flooding in flood
         prone areas.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.  Low spots on area roadways may become flooded
         and not passable.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Las Animas, Swink, Sugar City,
Cheraw, Kim, Branson, Haswell, McClave, Higbee, Blue Lake, Trinchera,
Timpas, Hasty, Arlington, John Martin Reservoir, Caddoa, and Fort
Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3767 10386 3838 10366 3853 10343 3853 10317
      3861 10317 3862 10286 3826 10279 3762 10295
      3700 10350 3699 10434
TIME...MOT...LOC 0421Z 217DEG 82KT 3838 10348 3766 10360 3714 10405

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

kam
Special weather statement, Oct 20, 11:12 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1112 PM MDT Sun Oct 20 2024

COZ088-093>099-210615-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Eastern Kiowa County CO-
1112 PM MDT Sun Oct 20 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OTERO...PROWERS...
WESTERN BACA...KIOWA...EASTERN LAS ANIMAS AND BENT COUNTIES THROUGH
1215 AM MDT...

At 1110 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Kit Carson to 19 miles south
of John Martin Reservoir to 15 miles southwest of Kim. Movement was
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph, half inch hail and locally
         heavy rainfall that could lead to flash flooding in flood
         prone areas.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.  Low spots on area roadways may become flooded
         and not passable.

Locations impacted include...
Lamar, Springfield, Las Animas, Holly, Eads, Granada, Wiley,
Pritchett, Sheridan Lake, Hartman, Kim, Branson, Haswell, Neeoshe
Reservoir, Chivington, Bristol, Sweetwater Reservoir, Two Buttes
Reservoir, Hasty, and John Martin Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3790 10328 3861 10317 3862 10205 3816 10205
      3700 10275 3700 10408 3701 10408
TIME...MOT...LOC 0510Z 229DEG 82KT 3864 10282 3780 10299 3705 10347

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 6:14 PM MDTSevere Thunderstorm WarningPUBAlamosa, Conejos, Costilla31 min
Oct 20, 6:43 PM MDTSevere Thunderstorm WarningPUBAlamosa, Costilla, Huerfano17 min
Oct 20, 6:44 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Oct 20, 6:57 PM MDTSpecial Weather StatementPUBCostilla48 min
Oct 20, 7:31 PM MDTSpecial Weather StatementPUBLas Animas29 min
Oct 20, 8:00 PM MDTSpecial Weather StatementPUBHuerfano30 min
Oct 20, 9:10 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas50 min
Oct 20, 9:21 PM MDTSpecial Weather StatementPUBCrowley24 min
Oct 20, 9:27 PM MDTSpecial Weather StatementPUBOtero33 min
Oct 20, 10:00 PM MDTSpecial Weather StatementPUBBent30 min
Oct 20, 10:01 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas29 min
Oct 20, 10:23 PM MDTSpecial Weather StatementPUBBent, Las Animas, Otero52 min
Oct 20, 10:29 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas31 min
Oct 20, 11:12 PM MDTSpecial Weather StatementPUBBent, Kiowa, Prowers63 min
Oct 20, 11:18 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Prowers27 min
Oct 21, 12:14 AM MDTSpecial Weather StatementPUBKiowa, Prowers31 min
Oct 21, 1:25 AM MDTSpecial Weather StatementPUBBaca35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.